# SDR ASAA1058706

- Difficulty date: December 26, 2010
- Submitted: December 30, 2010
- Operation: Air carrier
- Aircraft: N559AS
- Make and model: Boeing 737890
- Aircraft serial: 35178
- Aircraft time: 16,162 hours, 4,847 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38007021
- Part serial: P7443
- Condition: Faulty
- Part time: 6,064 hours, 5,367 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SMELL / ODOR DETECTED IN CABIN AND FLT DECK ON CLIMB OUT RETURN TO ANC.  DIVERSION TIME 10 MINUTES.  PERFORMED CABIN ODOR TROUBLESHOOTING REF AMM 05 60 00 280 801C1 & ETOPS MANUAL 05 60 00.  INSPECTED CABIN AND CARGO AREAS FOUND NO VISUAL CONTAMINANTS.  DEBRIEFED DEPARTING CREW PILOTS REPORT MUSKY "DIRTY SOCK SMELL" FA'S REPORT STRONG SMELL.  NO REPORT OF PRONOUNCED "SKYDROL FUEL OR OIL" ODOR. RAN APU AIR BOTH PACKS ON HIGH FOR 1.5 HRS SMELL DISSIPATED SLIGHTLY.  RAN BOTH ENG UP TO MID THROTTLE USING ONLY ENG AIR FOR PACK OPERATION.  SMELL DISSIPATED CONSULTED WITH TECH SERVICES BILL DUE TO EXTENSIVE HISTORY AND VERY SUSPECT APU REPLACED APU PER MM 49 11 00 400 803.
